MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr: the device was returned for evaluation.A pusher wire and the coil were returned for this complaint; the introducer sheath was not returned.The coil and pusher wire were not interlocked.The pusher wire was inspected and it was found kinked near the interlocking arm.The coil was inspected and was found stretched near to the interlocking arm.The proximal end has a smooth surface.The wire was found kinked near the interlocking arm.The interlocking arms were inspected and no anomalies were noted.The zap tip has a smooth surface.Dimensional inspection of the pusher wire and main coil revealed the components were within specification except the number of fiber bundles, which were only 27 out of 30.
 
Event or Problem Description
Reportable based on device analysis completed on 07may2020.It was reported that the coil was twisted and could not be delivered into the microcatheter.The 100% stenosed target lesion was located in the moderately tortuous and non calcified brachiocephalic artery.A 12mmx30cm interlock coil was selected for use.During the procedure, it was noted that the coil could not be delivered into the microcatheter.The coil was torqued or twisted due to excessive rotation of the twist lock to unlock it.The procedure was completed with another of the same device.No patient complications were reported.However, device analysis revealed that there were missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10065675
Report Number2134265-2020-06620
Device Sequence Number14396743
Product Code KRD
UDI-Device Identifier08714729765059
UDI-Public08714729765059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023272926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1